# SDR COEA2014042303912

- Difficulty date: April 22, 2014
- Submitted: April 23, 2014
- Operation: Air carrier
- Aircraft: N912FX
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 047
- Aircraft time: 35,814 hours, 42,258 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: EVAC523EXA
- Part serial: 200
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: B, A

## Discrepancy

FLIGHT 8659 ANC TO ADQ, AIR TURN BACK, EMERGENCY DECLARED.  DISCREPANCY, APPROXIMATELY 20 MINUTES INTO THE FLIGHT, THE CREW NOTICED A STRONG BURNING ODOR.  THERE WAS NO SMOKE PRESENT.  THE CREW DECLARED AN EMERGENCY & RETURNED BACK TO ANC, ARRIVING BACK AT THE RAMP WITHOUT FURTHER ISSUES.  AFTER EXTENSIVE TROUBLESHOOTING, MX DISCOVERED THAT THE NR 1 RECIRCULATION FAN WAS FAULTING, HAD CEASED & SMELLED BURNT. FAN WAS REPLACED, OPERATIONS CHECKED GOOD & ACFT WAS RETURNED TO SERVICE.
